Missouri, 2004Flash Flood in Missouri, July 3, 2004
July 3, 2004 · NWS PAH · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jul 3, 2:25 AM CST, 18 minutes earlier.
Area forecast discussion, Jul 3, 2:25 AM CST, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
325 AM CDT SAT JUL 3 2004
.DISCUSSION...
PERSISTENCE FORECAST STRATEGY HAS BEEN BEST FOLLOWED AND WL KEEP IT
GOING CONSIDERING CONTINUATION OF MODEL SOLUTIONS REGARDING SLOWLY
EWARD DRIFTING UPPER LOW AND ITS ASSOCIATED HIGH POPS FOR PAH FA
TODAY-TONIGHT. PER LATEST HPC GUIDANCE AND COLLABORATION...WL
INCLUDE +RA MENTION AS MAX RH AND BEST CHC PCPN OCCURS TODAY INTO
(EARLY) TONIGHT. WL TAPER POPS WEST TO EAST TONIGHT...MAINTAINING
END BY/BEFORE 12Z...WHICH HAS BEEN A CONSISTENT MODEL SIGNAL.
00Z GFS/ETA OFFER LTL CHANGE TO THE MID TO EXTENDED PORTION OF THE
FORECAST AS WELL...WITH NEAR DAILY CHC POP SAVE FOR SUN AND MON
NIGHT. BETTER CHANCE OF MORE PROLONGED DRY SPELL COMES AFTER THE MID
WEEK CHANCES AND APPARENT FROPA...ALTHOUGH CONFIDENCE IN ACTUAL
FROPA (AND THUS END TO POPS) IS MARGINAL GIVEN TIME OF YEAR.
HOWEVER...GFS/MRF HAS DONE IT 3 RUNS IN A ROW NOW. THUS WL KEEP
PERSISTENCE STRATEGY/CONSISTENT FORECAST HERE AS WELL...AT LEAST
UNTIL STRONGER MODEL SIGNALS ARE PICKED UP.
W/CONTINUATION OF META LEAN NEAR TERM...BLENDING TO GFS MID TO LONG
RANGE...FORECAST TEMPS WL REFLECT THEIR RESPECTIVE MOS BIASES AS
WELL.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
Hazardous weather outlook, Jul 2, 2:45 PM CST, 11 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
345 PM CDT FRI JUL 2 2004
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100-
107>112-114-031000-
ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY-
CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY-
CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY-
GALLATIN IL-GIBSON IN-GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY-
HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL-JOHNSON IL-
LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY-
MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY MO-PERRY IL-PIKE IN-
POPE IL-POSEY IN-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-SPENCER IN-
STODDARD MO-TODD KY-TRIGG KY-UNION KY-UNION IL-VANDERBURGH IN-
WABASH IL-WARRICK IN-WAYNE MO-WAYNE IL-WEBSTER KY-WHITE IL-
WILLIAMSON IL-
INCLUDING THE CITIES OF...SIKESTON...POPLAR BLUFF...PERRYVILLE...
CAPE GIRARDEAU...PADUCAH...OWENSBORO...MURRAY...MAYFIELD...
MADISONVILLE...HOPKINSVILLE...HENDERSON...EVANSVILLE...HERRIN...
HARRISBURG...CARMI...CARBONDALE AND CAIRO
345 PM CDT FRI JUL 2 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...AND WESTERN KENTUCKY.
.DAY ONE...TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT...GENERALLY
SOUTH AND WEST OF A LINE EXTENDING FROM GREENVILLE MISSOURI TO
DEXTER MISSOURI. THE MAIN CONCERN WITH ANY THUNDERSTORM WILL BE
DAMAGING WIND GUSTS. ELSEWHERE ACROSS THE QUAD STATE REGION...
SCATTERED THUNDERSTORMS ARE EXPECTED TO STAY BELOW SEVERE LEVELS.
HOWEVER... LOCALLY HEAVY RAINS WILL BE POSSIBLE...ESPECIALLY WHERE
STORMS REPEAT OVER THE SAME AREA. THIS COULD LEAD TO LOCALIZED
FLOODING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SATURDAY AND SATURDAY
NIGHT...GENERALLY SOUTH OF A LINE EXTENDING FROM DONIPHAN MISSOURI
TO CHARLESTON MISSOURI TO MURRAY KENTUCKY. ALTHOUGH HAIL AND
DAMAGING WIND GUSTS WILL BE THE PRIMARY CONCERN...AN ISOLATED
TORNADO OR TWO CANNOT BE RULED OUT.
THERE IS ANOTHER CHANCE OF THUNDERSTORMS MONDAY...TUESDAY AND
WEDNESDAY. HOWEVER...ORGANIZED SEVERE STORMS ARE NOT EXPECTED AT
THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT...SATURDAY AND SATURDAY
NIGHT...MAINLY ACROSS SOUTHEAST MISSOURI AND EXTREME SOUTHWEST
KENTUCKY.
Flash Flood, Ripley
- When
- July 3, 2:43 AM CST to 4:10 AM CST
- Where
- Ripley County, Doniphan
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.653, -90.864 (the zone’s center; the record gives no point)
Numerous streets were closed in Doniphan. Radar estimated about 2.5 inches of rain fell during three hours.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strikes in Florida, July 3, 2004$93,000 · 2 events
- Tornado and Hail in North Dakota, July 3, 2004$20,000 · F1 · 7 events
- Hail and Damaging Wind in Nebraska, July 3, 2004$36,000 · 4.25 in hail · 12 events
- Tornado in Ohio, July 3, 2004$25,000 · F0 · 1 event
- Flash Flood and Hail in South Dakota, July 3, 20041 in hail · 14 events
- Hail and Damaging Winds in Indiana, July 3, 200450 kt wind · 9 events
- Lightning Strike in South Carolina, July 3, 20041 injured · 1 event
- Lightning Strike in Florida, July 3, 20041 injured · $5,000 · 1 event
- Flash Flood and Damaging Winds in Mississippi, July 3, 2004$12,000 · 50 kt wind · 4 events
- Damaging Winds in Texas, July 3, 2004$7,000 · 65 kt wind · 6 events
- Damaging Winds in Texas, July 3, 2004$5,000 · 57 kt wind · 5 events
- Hail and Damaging Winds in Kansas, July 3, 20041.75 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5410447.